# SDR 2011FA0000321

- Difficulty date: May 17, 2011
- Submitted: May 20, 2011
- Operation: General aviation
- Aircraft: N840GH
- Make and model: Gulstm 690C
- Aircraft serial: 11615
- Engine: Garrtt TPE33110T
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Scavenge Pump
- Part number: 31082822
- Part serial: 09P00284
- Condition: Failed
- Location: Turbine Section
- Part time: 551 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

PILOT REPORTED THAT THE RT ENGINE RPM ACCELERATED UNCOMMANDED FROM 98 PERCENT TO APPROXIMATELY 103.5 PERCENT MOMENTARILY, A FEW SECONDS LATER IT DID IT AGAIN AND THE PILOT ELECTED TO SHUTDOWN THE ENGINE AND LAND THE ACFT SINGLE ENGINE, HE DID SO WITHOUT INCIDENT.  MX CHECKED THE ENGINE AFTER LANDING AND NOTED OIL COMING FROM THE EXHAUST PIPE.  FURTHER INVESTIGATION FOUND THE SOURCE OF THE OIL TO BE THE TURBINE SEAL OF THE ENGINE.  THE ENGINE WAS REMOVED AND DELIVERED TO REPAIR FACILITY FOR DISASSEMBLY.  REMOVAL OF THE TURBINE SCAVENGE PUMP SHOWED THAT THE PUMP ASSY HAD FAILED AND SHEARED THE PUMP DRIVESHAFT AND CAUSED THE OIL RETURN PASSAGE TO BECOME COMPLETELY BLOCKED WITH DEBRIS.  THE BLOCKAGE OF THE RETURN CAUSED THE TURBINE BEARING AREA TO BECOME OVER-PRESSURIZED CAUSING THE TURBINE SEAL TO FAIL ALLOWING OIL TO ENTER THE EXHAUST AREA.  ADDITIONALLY THE REMAINING OIL IN THE ENGINE WAS FOUND TO BE BURNED DUE TO THE PUMP FAILURE, THE DECISION HAS BEEN MADE TO ACCOMPLISH AN ENGINE OIL OVER TEMPERATURE INSPECTION IAW THE MM IN ADDITION TOTHE REPAIR DUE TO THE PUMP FAILURE.
